Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1977, Volume 45, Issue 5

Power and Taxes<1137:PAT>2.0.CO;2-W
p. 1137-1161

Mordecai Kurz, Robert J. Aumann

A treatment of taxation based on considerations of political and economic power in a majority-vote democratic context is the topic of this article. Agents are endowed with gross incomes and have concave von Neumann-Morgenstern utilities for money. Taxation policies are decided by majority vote, but each citizen retains a certain basic right that prevents the majority from arbitrarily expropriating his income. The resulting non-transferable utility cooperative game is analyzed by means of the Harsanyi-Shapley-Nash value.

Log In To View Full Content

Journal News